Alert archive / California / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 34, NWS Reno, NV

August 11, 2014Plumas County, California

NWS Reno, NV issued this severe thunderstorm warning at Aug 11, 2014, 6:13 PM PDT for Plumas County, California. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2014, 6:13 PM PDT (01:13 UTC)
Expired
Aug 11, 2014, 6:45 PM PDT
In force
32 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Plumas County, CA

The radar

The Beale AFB radar (KBBX), 92 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 1.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2014-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2014-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
2482 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WUUS55 KREV 120113
SVRREV
CAC063-120145-
/O.NEW.KREV.SV.W.0034.140812T0113Z-140812T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
613 PM PDT MON AUG 11 2014

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PLUMAS COUNTY IN NORTHERN CALIFORNIA...
  THIS INCLUDES THE CITIES OF...PLUMAS EUREKA STATE PARK...
  GRAEAGLE...BLAIRSDEN...

* UNTIL 645 PM PDT

* AT 606 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PLUMAS EUREKA STATE PARK...AND MOVING NORTH AT 25 MPH.

* LOCATIONS AFFECTED INCLUDE...BLAIRSDEN...GENESEE...GRAEAGLE...
  JOHNSVILLE AND PLUMAS EUREKA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

LAT...LON 4013 12066 3977 12057 3974 12071 3981 12071
      3984 12074 3990 12074 3994 12077 4007 12083
      4010 12083
TIME...MOT...LOC 0113Z 165DEG 20KT 3984 12071

$$

JHW
2 follow-up statements
602 
WWUS55 KREV 120128
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
628 PM PDT MON AUG 11 2014

CAC063-120145-
/O.CON.KREV.SV.W.0034.000000T0000Z-140812T0145Z/
PLUMAS CA-
628 PM PDT MON AUG 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR CENTRAL PLUMAS COUNTY...

AT 623 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SLOAT...OR 9 MILES NORTH OF PLUMAS EUREKA STATE PARK...
MOVING NORTH AT 25 MPH.

* LOCATIONS AFFECTED INCLUDE...BLAIRSDEN...CROMBERG...GENESEE...
  GRAEAGLE...JOHNSVILLE AND PLUMAS EUREKA STATE PARK.

LAT...LON 4013 12066 3977 12057 3974 12071 3981 12071
      3984 12074 3990 12074 3994 12077 4007 12083
      4010 12083
TIME...MOT...LOC 0128Z 165DEG 20KT 3992 12074

$$

JHW
313 
WWUS55 KREV 120140
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
640 PM PDT MON AUG 11 2014

CAC063-120150-
/O.EXP.KREV.SV.W.0034.000000T0000Z-140812T0145Z/
PLUMAS CA-
640 PM PDT MON AUG 11 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PLUMAS COUNTY WILL
EXPIRE AT 645 PM PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 4013 12066 3977 12057 3974 12071 3981 12071
      3984 12074 3990 12074 3994 12077 4007 12083
      4010 12083
TIME...MOT...LOC 0140Z 165DEG 20KT 3998 12076

$$

JHW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:35 PM PDT, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 11, 1:35 PM PDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
135 PM PDT MON AUG 11 2014

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AND TUESDAY AS LOW
PRESSURE OFF THE CALIFORNIA COAST MOVES THROUGH NORTHWEST NEVADA.
A SECOND LOW WILL MOVE INTO OREGON TUESDAY NIGHT AND WEDNESDAY
WILL BRING DRIER CONDITIONS AND GUSTY WINDS. DRY AND WARM
CONDITIONS WILL PERSIST THROUGH THE WEEKEND.

&&

.SHORT TERM...

LOW PRESSURE OFF THE CALIFORNIA COAST WILL GET KICKED INLAND
TONIGHT AND ABSORBED BY A LARGER LOW PRESSURE SYSTEM APPROACHING
THE PACIFIC NORTHWEST. SHOWERS AND THUNDERSTORMS HAVE BEEN MOVING
TO THE NORTH AT 25-30 MPH SO FAR TODAY, WITH VERY LITTLE RAINFALL
REACHING THE GROUND. THE STRONGER STORMS THE REST OF THIS
AFTERNOON AND EVENING MAY PRODUCE GUSTY OUTFLOWS TO 60 MPH AND
HAIL.

FOR TONIGHT...THUNDERSTORM CHANCES DO NOT LOOK QUITE AS GOOD WITH
MODELS SHOWING MID/UPPER LEVEL CAPE AND INSTABILITY WITH BEST
FORCING OVER INTERIOR NORTHERN CALIFORNIA. HOWEVER ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD REMAIN NORTH OF PORTOLA
TO PYRAMID LAKE TO FALLON. STORMS LATE TONIGHT WILL MOVE QUICKLY,
PRODUCE BRIEF PERIODS OF RAIN WITH DRY LIGHTNING STRIKES, THE
THREAT FOR HAIL AND STRONG OUTFLOWS WILL END BY 9 PM THIS EVENING.

AS THE LOW MOVES OVER NORTHWEST NEVADA TUESDAY, THE BEST CHANCE OF
STORMS WILL BE DOWNWIND OF LASSEN PEAK AND EAST OF HIGHWAY 95 IN
PERSHING AND CHURCHILL COUNTIES. AGAIN STORMS WILL MOVE QUICKLY
PRODUCING LITTLE RAINFALL AND DRY STRIKES.

THE SECOND LARGER LOW WILL MOVE INTO THE OREGON COAST LATE TUESDAY
AND HELP INCREASE WINDS AND LOWER HUMIDITY TUESDAY EVENING AND
TUESDAY NIGHT. GUSTS WILL INCREASE TO AS HIGH AS 30-40 MPH IN THE
HIGHER ELEVATIONS OF THE TAHOE BASIN, ACROSS NORTHEAST
CALIFORNIA/NORTHWEST NEVADA AND THE FOOTHILLS ALONG HIGHWAY 395
NORTH OF HIGHWAY 50 BY EARLY WEDNESDAY MORNING. RIDGE GUSTS COULD
BE AS STRONG AT 60-70 MPH. THIS WILL LEAD TO CHOPPY TO ROUGH
CONDITIONS ON AREA LAKES, ESPECIALLY LAKE TAHOE, SO BOATERS WILL
WANT TO KEEP AN EYE ON THE FORECAST AND CHECK CONDITIONS BEFORE
HEADING OUT. BRONG

.LONG TERM...
FEW CHANGES WERE MADE TO THE ONGOING FORECAST AS DETERMINISTIC
MODELS REMAIN IN GOOD LARGE SCALE AGREEMENT. UPPER LEVEL LOW MOVING
THROUGH THE PACIFIC NORTHWEST THURSDAY INTO FRIDAY WILL BRING COOLER
TEMPERATURES AND LOCALLY BREEZY WINDS OF 25 TO 30 MPH. HIGH
TEMPERATURES WILL DROP TO ABOUT 5 DEGREES BELOW NORMAL, WHILE LOWS
WILL BE NEAR SEASONAL NORMS. MOISTURE ASSOCIATED WITH THE LOW WILL
REMAIN WELL TO THE NORTH, ACROSS THE PACIFIC NORTHWEST AND INTO
IDAHO, WHILE NORTHERN CA/NV WILL BE UNDER DRY WESTERLY FLOW.

A GRADUAL WARM UP IS ON TRACK INTO THE WEEKEND WITH TEMPERATURES
RETURNING TO NEAR NORMAL. FORECAST MODELS ARE HINTING AT ANOTHER
TROUGH DEVELOPING ALONG THE WEST COAST SUNDAY INTO MONDAY, BUT THE
FLOW REMAINS OUT OF THE SOUTHWEST, WHICH WILL KEEP THE AREA DRY. DJ

&&

.AVIATION...

THUNDERSTORMS HAVE ALREADY INITIATED EARLY THIS AFTERNOON WITH
STORMS MOVING FROM THE SOUTH TOWARD THE NORTH. ALL AREA TERMINALS
HAVE A 20-30 PERCENT CHANCE OF BEING IMPACTED BY THUNDERSTORMS
THROUGH ABOUT 02Z, WITH BEST CHANCES FOR STORMS AFTER 02Z MOVING
NORTH OF A KTRK-KCXP-KNFL LINE. STORMS TODAY HAVE THE POTENTIAL TO
BRING GUSTY AND ERRATIC OUTFLOW WINDS OF 40-50 KTS ALONG WITH HAIL
UP TO ONE INCH IN DIAMETER. HEAVY RAINFALL IS POSSIBLE UNDER STORM
CORES, WHICH WILL DRASTICALLY REDUCE CIGS/VIS. STORMS WILL BE
MOVING, SO PONDING OF WATER ON RUNWAYS IS NOT ANTICIPATED.

THUNDERSTORM CHANCES WILL LINGER NORTH OF INTERSTATE 80 OVERNIGHT
WITH STORMS MAINLY NORTH AND EAST OF A KSVE-KNFL LINE ON TUESDAY.
CONDITIONS WILL BE DRY WITH CLEARING SKIES WEDNESDAY INTO THE
WEEKEND. DJ

&&

.FIRE WEATHER...

THE UPPER LOW RESPONSIBLE FOR THE ACTIVE WEATHER PATTERN IS FORECAST
TO MOVE INLAND TONIGHT AND EXIT THE AREA ON TUESDAY WITH ONE MORE
PERIOD OF ACTIVE WEATHER ACROSS THE REGION. FOR TODAY, THE MAIN
FORCING WILL BE FROM DAYTIME HEATING ALONG THE TERRAIN OF THE
EASTERN SIERRA. STORMS WILL BE STRONGER TODAY WITH BRIEF HEAVY RAIN,
WIND GUSTS TO UP TO 60 MPH AND LARGE HAIL TO ONE INCH IN DIAMETER
POSSIBLE.

UPPER LEVEL LOW WILL MOVE INLAND TONIGHT BRINGING A POTENT UPPER
LEVEL PV MAX THROUGH THE REGION (06Z-18Z) WITH STORM BEARING WINDS
INCREASING TO 35KT. STORMS WILL BE ELEVATED TONIGHT AND MOVING
QUICKLY, SO LITTLE IN THE WAY OF RAINFALL WILL OCCUR LATE TONIGHT
FOR AREAS NORTH OF INTERSTATE 80. RECENT RAINFALL ALONG THE SIERRA
FRONT AND BASIN AND RANGE WILL LIMIT THE POTENTIAL FOR LARGE FIRE
GROWTH FOR NOW, ALTHOUGH SOME NEW FIRE STARTS WILL BE POSSIBLE.

THE NEXT CONCERN WILL BE LATE TUESDAY NIGHT INTO WEDNESDAY AS
ANOTHER LOW PRESSURE SYSTEM ENTERS THE REGION. FIRE OFFICIALS
SHOULD BE AWARE OF HOLD OVERS AS WE TRANSITION TO WINDY AND DRY
CONDITIONS. A DRY SLOT WILL PUSH INTO THE EASTERN SIERRA AND WESTERN
NEVADA LATE TUESDAY NIGHT ALONG WITH INCREASING WEST TO SOUTHWEST
FLOW. THE DRY AIR WILL LIMIT OVERNIGHT HUMIDITY RECOVERIES FOR
NORTHEAST CALIFORNIA AND NORTHWEST NEVADA, INCLUDING THE LAKE TAHOE
BASIN, ESPECIALLY FOR THE MID SLOPES AND RIDGES WHICH WILL RESULT
IN THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS. A FIRE
WEATHER WATCH IS IN EFFECT FOR TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR ZONES 270, 271, 272,
278 AND 458. HOHMANN/WEISHAHN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     AFTERNOON NVZ458.

CA...FIRE WEATHER WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     AFTERNOON CAZ270>272-278.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Local storm report, Aug 11, 3:07 PM PDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
307 PM PDT MON AUG 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             3 S GARDNERVILLE        38.90N 119.73W
08/11/2014  E0.50 INCH       DOUGLAS            NV   TRAINED SPOTTER

            1/4-1/2 INCH HAIL AND HEAVY RAIN WITH SOME PONDING OF
            WATER. HAIL MELTING WITH THE RAIN AND NOT ACCUMULATING.

0200 PM     TSTM WND GST     3 ESE CARSON CITY       39.16N 119.72W
08/11/2014  M61.00 MPH       CARSON CITY        NV   MESONET

0220 PM     HAIL             NEW WASHOE CITY         39.30N 119.77W
08/11/2014  M1.00 INCH       WASHOE             NV   TRAINED SPOTTER

            REPORTED BY RANGER AT WASHOE LAKE STATE PARK. RELAYED BY
            TRAINED SPOTTER.

0225 PM     TSTM WND GST     E NEW WASHOE CITY       39.30N 119.77W
08/11/2014  E60.00 MPH       WASHOE             NV   TRAINED SPOTTER

            SMALL TREE BRANCHES DOWN.

0240 PM     HAIL             6 NW RENO               39.60N 119.90W
08/11/2014  M0.88 INCH       WASHOE             NV   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL AT MCQUEEN HIGH SCHOOL. ALSO
            HEAVY RAIN FALLING.

0306 PM     FLOOD            4 W RENO                39.54N 119.89W
08/11/2014                   WASHOE             NV   TRAINED SPOTTER

            5 INCHES OF WATER REPORTED AT ROBB DRIVE AND MCCLEAN HIGH
            SCHOOL.

&&

EW
Local storm report, Aug 11, 3:31 PM PDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
331 PM PDT MON AUG 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             3 S GARDNERVILLE        38.90N 119.73W
08/11/2014  E0.50 INCH       DOUGLAS            NV   TRAINED SPOTTER

            1/4-1/2 INCH HAIL AND HEAVY RAIN WITH SOME PONDING OF
            WATER. HAIL MELTING WITH THE RAIN AND NOT ACCUMULATING.

0200 PM     TSTM WND GST     3 ESE CARSON CITY       39.16N 119.72W
08/11/2014  M61.00 MPH       CARSON CITY        NV   MESONET

0220 PM     HEAVY RAIN       N CARSON CITY           39.17N 119.76W
08/11/2014  M1.50 INCH       CARSON CITY        NV   TRAINED SPOTTER

            RAIN FELL BETWEEN 200 AND 220 PM. MINOR-MODERATE FLOODING
            OF STREAMS NORTH OF CARSON CITY AIRPORT. EROSION OF YARDS
            AND SOME DIRT AND MUD ON STREETS BUT PASSABLE.

0220 PM     HAIL             NEW WASHOE CITY         39.30N 119.77W
08/11/2014  M1.00 INCH       WASHOE             NV   TRAINED SPOTTER

            REPORTED BY RANGER AT WASHOE LAKE STATE PARK. RELAYED BY
            TRAINED SPOTTER.

0225 PM     TSTM WND GST     E NEW WASHOE CITY       39.30N 119.77W
08/11/2014  E60.00 MPH       WASHOE             NV   TRAINED SPOTTER

            SMALL TREE BRANCHES DOWN.

0240 PM     HAIL             6 NW RENO               39.60N 119.90W
08/11/2014  M0.88 INCH       WASHOE             NV   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL AT MCQUEEN HIGH SCHOOL. ALSO
            HEAVY RAIN FALLING.

0240 PM     FLOOD            E NEW WASHOE CITY       39.30N 119.77W
08/11/2014                   WASHOE             NV   TRAINED SPOTTER

            HEAVY RAIN AND SMALL HAIL COVERED YARD WITH DRAINAGE
            DITCHES RUNNING FULL.

0245 PM     FLOOD            CARSON CITY             39.17N 119.76W
08/11/2014                   CARSON CITY        NV   TRAINED SPOTTER

            SEVERAL LOW POINTS ON WILLIAM STREET/US 50 NEAR GOLD DUST
            WEST CASINO WITH 6+ INCHES OF WATER ON ROAD. ROAD STILL
            OPEN.

0306 PM     FLOOD            4 W RENO                39.54N 119.89W
08/11/2014                   WASHOE             NV   TRAINED SPOTTER

            5 INCHES OF WATER REPORTED AT ROBB DRIVE AND MCQUEEN HIGH
            SCHOOL.

0313 PM     HAIL             5 N RENO                39.61N 119.81W
08/11/2014  E0.88 INCH       WASHOE             NV   TRAINED SPOTTER

            NICKEL SIZED HAIL AND HEAVY RAIN REPORTED BY A TRAINED
            WEATHER SPOTTER IN GOLDEN VALLEY.

&&
Special weather statement, Aug 11, 4:43 PM PDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
443 PM PDT MON AUG 11 2014

CAZ070-071-NVZ005-120030-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-NORTHERN WASHOE
COUNTY-SURPRISE VALLEY CALIFORNIA-
443 PM PDT MON AUG 11 2014

...SEVERAL STRONG THUNDERSTORMS FROM THE SMOKE CREEK DESERT NORTH
INTO THE LONG VALLEY AND SURPRISE VALLEY INCLUDING HIGHWAY 447...

AT 435 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS 19 MILES NORTHEAST OF RUSH FIRE BURN AREA
(NORTH)...OR 24 MILES NORTHWEST OF GERLACH...AND MOVING NORTHWEST AT
15 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 530 PM PDT INCLUDE...GRANITE PEAK...FOX
  MOUNTAIN...TWIN PEAKS AND BLUE LAKE CAMPGROUND.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 4146 11965 4083 11934 4052 11986 4119 12032
      4120 12008 4127 12013
TIME...MOT...LOC 2339Z 148DEG 13KT 4081 11978

DJ
Local storm report, Aug 11, 4:48 PM PDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
448 PM PDT MON AUG 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       3 SW RENO               39.51N 119.86W
08/11/2014  M0.72 INCH       WASHOE             NV   NWS EMPLOYEE

            RAIN FELL BETWEEN 245 AND 315 PM.

0315 PM     FLOOD            2 SW RENO               39.52N 119.85W
08/11/2014                   WASHOE             NV   PUBLIC

            ABOUT 1 FOOT OF STANDING WATER NEAR JESSIE BECK
            ELEMENTARY SCHOOL.

&&

JWALLMAN
Special weather statement, Aug 11, 5:15 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
515 PM PDT MON AUG 11 2014

CAZ071-120045-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
515 PM PDT MON AUG 11 2014

...STRONG THUNDERSTORM NEAR SLOAT...

AT 512 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES NORTH OF JOHNSVILLE...OR 10 MILES NORTH
OF PLUMAS EUREKA STATE PARK...AND MOVING NORTHWEST AT 25 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM.

* LOCATIONS AFFECTED THROUGH 545 PM PDT INCLUDE...CROMBERG...GENESEE
  AND SLOAT.

DURING A THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A
VEHICLE IF POSSIBLE.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON ROADWAYS INCLUDING HIGHWAYS 89 AND 70. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 4022 12069 3986 12057 3981 12073 3984 12076
      3990 12076 3994 12079 4016 12088
TIME...MOT...LOC 0013Z 156DEG 20KT 3991 12073

DJ
Local storm report, Aug 11, 6:05 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
605 PM PDT MON AUG 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     3 W SPANISH SPRINGS AIR 39.67N 119.77W
08/11/2014  M57.00 MPH       WASHOE             NV   TRAINED SPOTTER

            PEAK GUST OCCURRED BETWEEN 240 AND 340 PM.

0446 PM     HAIL             2 W BLAIRSDEN           39.78N 120.65W
08/11/2014  M0.25 INCH       PLUMAS             CA   TRAINED SPOTTER

            HAIL UP TO 3/8 INCH DIAMETER.

0453 PM     HEAVY RAIN       4 NW RENO               39.58N 119.88W
08/11/2014  M0.82 INCH       WASHOE             NV   TRAINED SPOTTER

            RAINFALL TOTAL SINCE 240 PM. 0.50 INCH FELL BETWEEN 240
            AND 3 PM.

&&

JWALLMAN

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:15 PM PDTSpecial Weather StatementREVPlumas30 min
Aug 11, 5:42 PM PDTSevere Thunderstorm WarningREVPlumas, Sierra33 min
Aug 12, 11:38 AM PDTLake Wind AdvisoryREVAlpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more32 hr

Nearby

Severe Thunderstorm Warnings in California, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.